Panic attacks and medication

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Aurora60
Veteran Member


Date Joined Jul 2006
Total Posts : 1249
   Posted 4/25/2007 3:04 PM (GMT -7)   
I have had panic attacks for many years.  I was recently prescribed Klonopin as the Dr. said this is the most effective medication for panic attacks.  I have only been taking it a few days - .5 mgs twice a day but I still am not feeling any different.  I still have the attacks and then end up staying in my house as I am afraid to go out.  Has anyone taken this med with success and if so does it take a certain amount of time to work?  Any other suggestions for controling the panic would really be appreciated.
 
Please reply as I feel so alone and misunderstood about this condition.  I would
do whatever I can to get over it.  I tried cognitive therapy for two years but it did not work.  Please help if you can!

debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 4/25/2007 3:23 PM (GMT -7)   
I have recently (within the last couple months) started Klonopin and it pretty much stopped panic attacks dead in their tracks. It worked almost instantly. I'm very sorry to hear it's not working for you. It will take a couple of weeks for the drug to build up a steady blood plasma state, I'm told, and so it might start kicking in for you at some point, but I'm surprised you don't feel different already.

You do NOT want to take it for two weeks unless it's working, because there is a dependency issue with this medication and you'll then have to ween yourself off. I'd talk to your doctor as soon as possible. At this point you can probably just stop taking it without withdrawal, but talk to him or her first.
-----------------------------------------------------------------------------------------------------------------
Some may think that "debaser" has something to do
with "Debbie" or "Deborah", and that must be my
name. Untrue, untrue. I'm a guy.

"debaser" is a song by The Pixies, and that's where my
name on here comes from. You can learn more about
The Pixies and their music at http://www.pixiesmusic.com/

de·base - v. (di-bas')
1. to reduce in quality or value; adulterate: They debased the value of the dollar.
2. to lower in rank, dignity, or significance: He wouldn't debase himself by doing manual labor.

—Synonyms 1. lower, vitiate, corrupt; contaminate, pollute, defile. 2. degrade, abase, demean, reduce.

I'm not really that bad of a guy, though.


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/25/2007 3:25 PM (GMT -7)   

Hi Auroa,

I am Kitt. Some of the antidepressants are used to treat panic attacks. They are usually going to take 2 weeks or more to kick in.

The benzos  I have learned are addicting.  I have tried many and anded up on 4 mg of Ativan every night for sleep. I have taken some form of bezo for 25 years. Now I am weaning off and substituting Valium for the Ativan.  I am down to the equivilant of 1.5 mg of Ativan. It has been a long process as I have had to go slow.

I am not a profesional but I would like to believe that you could find a therapist that could help you overcome or learn new coping mechanisms to deal with your attacks.

I wish you well.

 


 
Respectfully
 
Kitt
 
Depression 25 years, Husband Crohns Disease 30 years
__________________________________________________ 
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.”
Rosalyn Carter
 


Aussieangel
Veteran Member


Date Joined Sep 2006
Total Posts : 510
   Posted 4/25/2007 4:38 PM (GMT -7)   

I'm currently on 2mg at night. When I was on .5 twice a day it wasn't enough for my body. If the anti-ds don't work maybe your pdoc will have to look at increasing your dose.

They are addictive though so they're my first med I want to wean off once the pdoc can get me stable.


SUEBIRD
Regular Member


Date Joined Apr 2007
Total Posts : 25
   Posted 4/25/2007 5:11 PM (GMT -7)   
i have been on 40 mgs of Paxil along with 0.5 of klonopin for about 1.5 years then I had emergency Gall Bladder surgery feom all the meds I stared having problems with anxiety again so my doctor told me to add .25mgs of Klonopin in the moring after about 1 week I was doing better until today. I started lowering the klonopin on Monday in the morning thinking I could go back on my normal dose I had been on but i'm wondering if thats the reson the anxiety is up. Could I get some advice. Thank You Suebird

ChristianWithHope
Regular Member


Date Joined Sep 2006
Total Posts : 119
   Posted 4/25/2007 8:07 PM (GMT -7)   
Hey Aurora60,
You're going to be OK! We're just like you.
If your current therapist isn't working for you, then search out another one. They are some great people out there just waiting for you to find them. It's my experience that the combination of counseling plus medication is most effective.
In my opinion, the emotional worrying we do over our medication has a much higher probability of doing us harm than the medication itself. Yes, there are horror stories about meds. But the number of good, healthy outcomes far exceeds the disaster scenarios we focus on. The wonderful thing about medication is it's potential to balance our chemistry DESPITE our unintentional efforts to sabotage them. : )
Take heart...it can get better...much better!

debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 4/25/2007 8:33 PM (GMT -7)   
She didn't say she whether or not she feared taking the Klonopin. Even if someone is nervous about that, I would think .5 mg bid is enough to set her at ease about it. Then again, I'm just familiar with my experience and what a few others have told me.

I'm kind of with Harry on the therapy. It can be a huge waste of time. For some it does work, and for others it just doesn't. Research backs this up, too, although I don't really want to bother looking for a the source right now. I think self-help is a perfectly acceptable solution, but for me it's been kind of hard to get started. You have to be very disciplined and determined.

But first, a lot of people need a medicine to give them that initial jump start. Aurora didn't say if she's tried other meds or not. Hopefully she'll come back and say more.
I'm a guy.

"debaser" is a song by The Pixies, and that's where my
name on here comes from. You can learn more about
The Pixies and their music at http://www.pixiesmusic.com/

de·base - v. (di-bas')
1. to reduce in quality or value; adulterate: "They debased the value of the dollar."
2. to lower in rank, dignity, or significance: "He wouldn't debase himself by doing manual labor."

—Synonyms 1. lower, vitiate, corrupt; contaminate, pollute, defile. 2. degrade, abase, demean, reduce.

I'm not really that bad a guy, though. Check out my Healing Well journals as I attempt to recover from
anxiety:
Part One: http://www.healingwell.com/community/default.aspx?f=9&m=768769
Part Two: http://www.healingwell.com/community/default.aspx?f=9&m=792285

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 9:53 PM (GMT -7)
There are a total of 2,731,952 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151137 registered members. Please welcome our newest member, Country girl2.
253 Guest(s), 5 Registered Member(s) are currently online.  Details
DBwithUC, Bobby88, NewspaperLover, Fairwind, GustavoWoltmann


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer